Alert archive / Arkansas / Special Weather Statements in 2020
Special Weather Statement, NWS Little Rock, AR
NWS Little Rock, AR issued this special weather statement at Mar 15, 2020, 1:07 AM CDT for Polk County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2020, 1:07 AM CDT (06:07 UTC)
- Expired
- Mar 15, 2020, 1:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Little Rock, AR
County Polk County, AR
The radar
The Western Arkansas radar (KSRX), 88 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.1 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
436 WWUS84 KLZK 150607 SPSLZK Special Weather Statement National Weather Service Little Rock AR 107 AM CDT Sun Mar 15 2020 ARZ040-150645- Polk AR- 107 AM CDT Sun Mar 15 2020 ...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 145 AM CDT... At 106 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles west of Vandervoort, or 22 miles southwest of Mena, moving northeast at 35 mph. Nickel size hail will be possible with this storm. Locations impacted include... Mena... Wickes... Hatfield... Vandervoort... Shady... Cossatot River State Park... Polk County Fairgrounds... Mena Intermountain Airport... Mccauley... Cove... Acorn... Rocky... Nunley... Camp Pioneer... Hatton... Potter... Dallas... Shady Grove... Bogg Springs... LAT...LON 3455 9446 3470 9424 3446 9403 3425 9447 TIME...MOT...LOC 0606Z 238DEG 32KT 3435 9451 $$ 230
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Mar 15, 12:47 AM CDT, 20 minutes earlier.
Area forecast discussion, Mar 15, 12:47 AM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1247 AM CDT Sun Mar 15 2020 .UPDATE... Updated to include the 06z aviation discussion. .AVIATION... MVFR/IFR conditions will prevail overnight at all sites. SHRA/TSRA are currently ongoing across C and Srn terminals and will linger beyond 12z. This area of precipitation will slowly work Swrd on Sunday, affecting Srn terminals through 18z. Despite drying conditions Sunday afternoon, MVFR conditions are expected to continue through the TAF period. && .PREV DISCUSSION...(ISSUED 636 PM CDT Sat Mar 14 2020) DISCUSSION... Updated to include the 00Z aviation discussion below... AVIATION... MVFR or lower conditions will be seen for most terminals through most of this TAF period. SHRA and some isolated TSRA will be possible this evening and overnight as an area of convection drops SE through the state. This activity will drop SE of the state by late Sun morning. More rain will become possible late in the period across NWRN sections of the area. No widespread improvements are expected through this TAF period. PREV DISCUSSION...(ISSUED 241 PM CDT Sat Mar 14 2020) SHORT TERM...Today Through Monday Data from KLZK radar indicate weak convection continuing to affect northern sections of the forecast area. The focus for this activity is expected to slide southward overnight, closer to a nearly stationary boundary, subjectively analyzed at 19z along a line from Idabel OK, to Stuttgart AR. A brief lull in precipitation is expected for much of Sunday. By late Sunday, additional shortwave energy in a southwest flow will approach the mid south, and will promote widespread precipitation coverage late Sunday night and on Monday. Below normal afternoon temperatures are expected during this period. LONG TERM...Monday Night Through Saturday Active period still anticipated during the long term portion of the forecast with widespread heavy rainfall possible as well as the potential for at least some severe weather. At the start of the period, a stalled frontal boundary will be in place south of the area. The H500 flow will largely be zonal across the area and as a few ripples of energy traverse the state, some shower and isolated TS activity will be possible. Initially, temperatures will be near to slightly below average for most locations. As the period progresses, an H500 low will make slow progress southward along the California coast. Working against the H500 ridge across the Gulf of Mexico, the flow locally will turn more out of the southwest through mid-week. At the surface, the boundary will lift north as a warm front with a return to above average temperatures during the mid-week timeframe. Uniform swrly flow will be seen through much of the atmosphere, with abundant moisture being transported across the state Wednesday to Thursday. Td values in the mid to upper 60s F will be possible along with PW values in the 1.5- 1.8" range. By this point, the H500 low will begin to progress eastward with a well defined shortwave trough ejecting into the middle of the country. An area of sfc low pressure will develop across the Central Plains with a sharp cold front trailing to its southwest. Ahead of the upper trough and before the cold front arrives several upper level impulses will make their way across the area, leading to showers and thunderstorm chances increasing. As the main trough lifts north of the state and the cold front approaches, thunderstorms will likely develop west of the area Thursday afternoon and evening. Some of this activity could enter western parts of the forecast area Thursday evening and night. Will have to monitor for potential severe activity in this timeframe. Cooler temperatures and at least a break in rain chances will be seen in the wake of this front. Some locations across northern AR could see lows in the 30s next weekend. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...JONES
Hazardous weather outlook, Mar 14, 4:40 AM CDT, 20 hours 27 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 440 AM CDT Sat Mar 14 2020 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-151000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 440 AM CDT Sat Mar 14 2020 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight A few thunderstorms will be possible this afternoon and evening across the state along and ahead of a slow moving cold front. However, organized severe weather is not expected. .DAYS TWO THROUGH SEVEN...Sunday Through Friday Periodic rain, and potentially a few thunderstorms will continue through the end of the weekend and into next week. Organized, severe weather is not forecast at this time, however the potential for most of the state to accumulate 2-4 inches of rain remains through next week. Late in the period, a strong storm system will approach the region, and may require monitoring as it nears the short term. .Spotter Information Statement... Spotter activation will not be needed at this time. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 230/232
In the hours before
Special weather statement, Mar 14, 7:27 PM CDT, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Little Rock AR
727 PM CDT Sat Mar 14 2020
ARZ033-034-044>047-150115-
Pulaski AR-White AR-Monroe AR-Lonoke AR-Prairie AR-Woodruff AR-
727 PM CDT Sat Mar 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WOODRUFF...NORTHERN
PRAIRIE...NORTHERN LONOKE...NORTHWESTERN MONROE...SOUTHEASTERN WHITE
AND NORTHEASTERN PULASKI COUNTIES UNTIL 815 PM CDT...
At 727 PM CDT, Doppler radar was tracking a strong thunderstorm over
Old Austin, or over Cabot, moving east at 65 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Jacksonville... Cabot...
Brinkley... Des Arc...
Little Rock AFB... Ward...
Austin in Lonoke County... Old Austin...
Parnell... Sylvania...
Thurman... Cotton Plant...
Fargo... Becton...
McClelland... Hayley...
Jasmine... Dixie...
Sand Hill... Butlerville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3486 9208 3494 9212 3501 9207 3514 9128
3503 9118 3490 9120
TIME...MOT...LOC 0027Z 263DEG 58KT 3496 9198
CooperLocal storm report, Mar 14, 7:41 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
741 PM CDT SAT MAR 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL CABOT 34.97N 92.02W
03/14/2020 E0.75 INCH LONOKE AR PUBLIC
REPORTS OF DIME TO PENNY SIZE HAIL IN THE TOWN OF
CABOT. TIME ESTIMATED FROM RADAR AND REPORTS RELAYED VIA
SOCIAL MEDIA.
&&
EVENT NUMBER LZK2000170
COOPERSpecial weather statement, Mar 15, 12:38 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1238 AM CDT Sun Mar 15 2020
ARZ041-042-053-054-150630-
Hot Spring AR-Clark AR-Garland AR-Montgomery AR-
1238 AM CDT Sun Mar 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLARK...SOUTHEASTERN
GARLAND AND CENTRAL HOT SPRING COUNTIES UNTIL 130 AM CDT...
At 1238 AM CDT, Doppler radar was tracking a strong thunderstorm near
Amity, or 21 miles northwest of Arkadelphia, moving northeast at 50
mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Hot Springs... Hot Springs Village...
Rockport... Amity...
Lonsdale... Hot Springs Memorial Field...
Lofton... Rockwell...
Hot Springs National Park... Bismarck...
Alpine... Magnet Cove...
Red Oak... Oaklawn Racetrack...
Bonnerdale... Sunshine...
Glen Rose... De Roche...
Point Cedar... Lake Catherine State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3464 9297 3463 9288 3459 9288 3459 9281
3456 9281 3456 9279 3451 9279 3450 9274
3447 9274 3447 9269 3417 9342 3426 9348
3434 9348 3434 9349
TIME...MOT...LOC 0538Z 239DEG 42KT 3429 9340
57Special weather statement, Mar 15, 12:40 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1240 AM CDT Sun Mar 15 2020
ARZ032-039-044-150630-
Pulaski AR-Perry AR-Faulkner AR-
1240 AM CDT Sun Mar 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PERRY...SOUTHERN
FAULKNER AND NORTHERN PULASKI COUNTIES UNTIL 130 AM CDT...
At 1240 AM CDT, Doppler radar was tracking a strong thunderstorm over
Wye Mountain, or 12 miles southeast of Perryville, moving east at 45
mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Little Rock... North Little Rock...
Conway... Sherwood...
Jacksonville... Maumelle...
Little Rock AFB... North Little Rock Airport...
Vilonia... Mayflower...
Little Italy... Gravel Ridge...
Morgan... Marche...
Oak Grove in Pulaski County... Olmstead...
Roland in Pulaski County... Pinnacle Mountain State Park...
Gibson... Wye Mountain...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3479 9265 3485 9265 3486 9273 3496 9276
3510 9212 3501 9212 3501 9207 3486 9207
TIME...MOT...LOC 0540Z 258DEG 40KT 3489 9264
57Special weather statement, Mar 15, 1:07 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Little Rock AR 107 AM CDT Sun Mar 15 2020 ARZ040-150645- Polk AR- 107 AM CDT Sun Mar 15 2020 ...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 145 AM CDT... At 106 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles west of Vandervoort, or 22 miles southwest of Mena, moving northeast at 35 mph. Nickel size hail will be possible with this storm. Locations impacted include... Mena... Wickes... Hatfield... Vandervoort... Shady... Cossatot River State Park... Polk County Fairgrounds... Mena Intermountain Airport... Mccauley... Cove... Acorn... Rocky... Nunley... Camp Pioneer... Hatton... Potter... Dallas... Shady Grove... Bogg Springs... LAT...LON 3455 9446 3470 9424 3446 9403 3425 9447 TIME...MOT...LOC 0606Z 238DEG 32KT 3435 9451 230
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:27 PM CDT | Special Weather Statement | LZK | Prairie | 48 min |
| Mar 15, 12:38 AM CDT | Special Weather Statement | LZK | Hot Spring | 52 min |
| Mar 15, 12:40 AM CDT | Special Weather Statement | LZK | Pulaski | 50 min |
| Mar 15, 9:36 AM CDT | River Flood Warning | LZK | Randolph | 25 days |
| Mar 15, 11:05 AM CDT | River Flood Warning | LZK | Jackson, Woodruff | 36 days |
Nearby
Special Weather Statements in Arkansas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.